question-icon

How to taper off from clorazepate slowly?

default
Posted on Fri, 18 Jul 2014
Question: how do I get off clorazapae...I have taken 3.75 mg for 9 yrs.and I am 67 yrs old...do you have any major with drawal symptms..please advise....
doctor
Answered by Dr. Manisha Gopal (44 minutes later)
Brief Answer:
withdrawal would be light, dont worry

Detailed Answer:
Hello,
Though the dosage is very less but at your age and the duration from which you have been taking it -makes situation to be taken with care.
However, still I dont expect that you will have any major withadrawal problem. So, pkease donot worry.

You may have some anxiety or disturbed sleep at maximum and donot fear of any seizure or panic attacks or anything significant.

You should reduce your present dose by1/4 and take it for 1-2 week - if all is ok, reduce it further by 1/4 and take that for 1-2 weeks and continue to reduce it till all is finished. You may just break the tablet by1/4 to achieve this dosage.
So, donot take tension and move ahead with reducing the dosage.

hope the reply is useful.

Please ask more questions for clarification.
Dr. Manisha Gopal
MD Neuropsychiatry

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Manisha Gopal

Psychiatrist

Practicing since :2005

Answered : 947 Questions

premium_optimized

The User accepted the expert's answer

Share on
How to taper off from clorazepate slowly?

Brief Answer: withdrawal would be light, dont worry Detailed Answer: Hello, Though the dosage is very less but at your age and the duration from which you have been taking it -makes situation to be taken with care. However, still I dont expect that you will have any major withadrawal problem. So, pkease donot worry. You may have some anxiety or disturbed sleep at maximum and donot fear of any seizure or panic attacks or anything significant. You should reduce your present dose by1/4 and take it for 1-2 week - if all is ok, reduce it further by 1/4 and take that for 1-2 weeks and continue to reduce it till all is finished. You may just break the tablet by1/4 to achieve this dosage. So, donot take tension and move ahead with reducing the dosage. hope the reply is useful. Please ask more questions for clarification. Dr. Manisha Gopal MD Neuropsychiatry